Discussions that mention synthroid

Anemia board


I found endo's to be worthless. I spent 15 years with Hashi's and did not get what I needed from the endo's. In that time I would go from hyper to hypo and need dose adjustments of levoxyl or synthroid about every 6 months, followed by an increase hair loss each dose adjustment. I found a great website that talked about patient's not converting T4-T3 and figured it out myself. Found a family practice that will prescribe armour and don't plan to return to any endo's. They did not help me get well. I figured it out myself. So sad!

Just my opinion.
jlt18--I guess I will have to wait and see what my test results are like. I'm kind of afraid to change to T-3 drugs or add to the Synthroid. I have been really ill from my anemia, it caused heart and BP problems. I have read that you have to be really careful when it comes to T-3 if you have any of those problems. I hate to make changes until I feel normal again. I know that sounds a little silly, but I have been through a very rough time. I do wonder how much could be related to the thyroid. I will be discussing this with the Endo next visit.

I though Endo's were the -Go To- docs when it comes to thyroid treatment. I do know what you are saying and I also have one of those great books too. I'm just scared of new or more drugs being added. I will read more.

My doc WAS on the Top Doc list but was removed. I don't know if he did it or for another reason. I will also have to ask him about that. They said that's the only way to find out why, by asking your doctor. Some want to be removed because they cannot handle the patient load. Thanks again. FLFLOWERGIRL:)
Your heart problems could be adrenal fatigue which can be caused from T4 drugs over time, plus many other causes. I took them for so long and pooped out my adrenals. I was very sick. Heart racing, palpitations, panic in the middle of the night...I went to the cardiologist and all tests came back normal. That is what began my research for the answer. If you don't convert T4 to T3, which is common with Hashi's - all that T4 stays in your blood and doesn't get in your cells. You feel "wired tired". It is awful. I would be hyper one day and lethargic the next...I had terrible pain, heat intolerance, dry skin, all the symptoms. Read a little about adrenal fatigue and see if you have symptoms. You need to be sure your adrenals are good before starting T3. I just know that most people do better on a combined hormone treatment. Our thyroid glands produce T4, T3, T2, T1 and calcitonin. If you take synthroid it is a storage hormone. If you can't convert to T3 you will not get rid of your symptoms but your labs may come back normal. I tried the levoxyl and cytomel combo and got very hyper on it. I can't tell you the world of difference I felt on Armour. Endo's don't generally prescribe it. Bad stuff is being said about it by pharmaceutical reps. Synthroid is who sponsors many of the the endocrinology conferences. TSH is the gold standard too. Just know that your doctor may not treat by symptoms and may not use Armour. If you don't begin to feel better just know there are options. I suffered for 15 LONG years and would love to help someone avoid that...I have told my brother all of this and he continues to feel bad and not try something different(TSH=96, antibodies=924). It takes a lot of work to get what you need. You have to be willing to change doctors until you find one that will help. Audrey is right that doctors have to be careful. The gold standard is to keep TSH in range. The medical board could come down on doctor for prescribing meds to someone subclinical (TSH normal but all the symptoms). This way of treating is how it needs to be but not taught that way in school. Sometimes calling a compounding pharmacist can be helpful to get a recommendation of a good hormone doctor. This has helped me get what I need. I have 7-8 books on thyroid, adrenals, iodine. Knowledge is power. Keep reading and asking questions and you will get there. You can feel much better!!!

Audrey, I agree with everything you say...we seem to be reading the same information and are getting what we need. I feel bad for all the sufferers out there. I am a physical therapist and see many patients, especially elderly, struggling with low thyroid symptoms despite being on meds. The TSH standard is not working!!